Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Shoulder pain from flu shot
    avatar
    An_240725 posted:
    This is follow up on 1st post of getting sever shoulder pain after flu shot. MRI results show Partial tear of superior subscapularis tendon (rotor cuff) & partial split present in intraarticular component & severe tendinosis of bicepst tendon & supraspinatus tendon & inflammation along with some minor issues. Recived 2nd cortizone shot & script of Celebrex & starting physical theropy today. I am convinced these injuries came from improper injection administrated. Pains getting better, but not sure if I will ever be back to normal.
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    It would be highly, highly unusual for one injection to cause the extent of damage in your shoulder. You may be convinced, but that does not necessarily make it true.....nor does it completely vindicate the injection. Personally, I have never seen this happen. I do know what it is like to have a rotator cuff tear, since I am having surgery in about a week.

    I certainly hope that you do get back to normal.
     
    avatar
    rsmry replied to Rod Moser, PA, PhD's response:
    How did i get these injuries than. I do not do any heavy lifting because I have had lymp nodes removed (breast cancer) & do not exercise. Where can such injuries come from when I don't do anything? Plus I have never had any shoulder pains in the past & one day (day of shot) all this pain starts.
     
    avatar
    Rod Moser, PA, PhD replied to rsmry's response:
    I can't answer that. I don't know enough about you or your medical history, but I don't remember ONE incident that would have torn mine, but of course, there were hundreds of smaller injuries that may have cause some repetitive stress on those ligaments. Again, I can't imagine that the shot caused those tears, but it certainly could have stirred up the hornet's nest that may have already been there from past injuries.

    Have you seen an orthopedic surgeon? This is a question that can be addressed to the specialist.
     
    avatar
    rsmry replied to Rod Moser, PA, PhD's response:
    It does make sense that I had smaller injuries that may have caused stress & the shot stirred up these past injuries. My orthopedic doctor gave me a cortisone shot (using a sonogram to pin point area to give it) & a script for celebrex & therapy. I feel much better but still not close to how I was. Thank you for your thoughts. I had no idea I could have such injuries & not feel a thing for who knows how long. I also still feel strongly that these shots should no longer be given so high up the arm.
     
    avatar
    Rod Moser, PA, PhD replied to rsmry's response:
    I agree. I think your shot was improperly administered. I even found a few medical assistants in my office doing the same, so I had to set them straight.

    I am glad that you are feeling better and hope that your recovery will be complete.


    Helpful Tips

    Your Home Black BagExpert
    Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
    Was this Helpful?
    32 of 54 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.